Dose Change

Anything to do with the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Dose Change

Postby kazza65 » Tue Oct 08, 2013 8:39 pm

Hi everybody

Hope you're feeling good or should i say the best we can be.

I have received a letter from my Doctor today saying that they are altering my Pregabalin dosage because it will save the NHS money. At the moment i take 200 mg three times a day. Now they're saying i have to take 300 mg twice a day. And also they have found that by taking 200 mg three times a day doesn't make any difference to taking 300 mg morning and night. BUT if i remember rightly when i first started taking pregabalin my doctor put me on the 300 mg tablets and my body couldn't tolerate them so why mess is my answer but my family say give it go again.

So i'm stuck now, do i ring up and complain that messing with my medication will cause me more problems than i have or do i just see how it goes...

The reason i'm asking, is has anybody else had this done.


Karen xx
Live life to the full as you don't know when it will end xxxxxxxxxxxxxxxxxxxxxxxxxxx
kazza65
UKFM Member
 
Posts: 145
Joined: Sat Mar 16, 2013 12:28 pm
Location: Methley

Re: Dose Change

Postby whoami » Tue Oct 08, 2013 9:36 pm

How it affected you before, how soon after you took the medication did you react,and how much of a chance did you give it.

These are all questions I would think about. Some meds give a bad side effect at the beginning and wear off. Some meds take a while to work properly.

If you are really uncomfortable talk to your GP. Even better, your pharmacist may be able to answer your concerns.

Take care
[i][b]

Expect the worst in life you won't be disapointed and you'll be prepared!
whoami
UKFM Regular
 
Posts: 1537
Joined: Wed Jan 23, 2013 9:22 pm
Location: Ontario, Canada

Re: Dose Change

Postby fibro-lu » Tue Oct 08, 2013 10:09 pm

hi Karen,

haven't had anything like that
maybe now, that you are used to take 200mg x3, your body might tolerate 300mg x2 better/easier?
never tried pregaba, so no idea about the side effects

trying to think it through logically, I would say that the meds we take (on a regular/daily basis for a long time) do float around in our systems and the purpose of the daily "top ups" is to keep the (in your case) pregaba at a certain level and therefore it shouldn't make much of a difference, except that if 300mg pregaba released in system is to much to cope with, but that you will only find out by trying it out

should you decide to give it a go and find that it is not working you could always go back to 200mg x3
as whoami said, ask around (GP, pharmacist) and tell them about your past history with pregaba
should you decide to give it a go start at the beginning of the weekend

hope this helps with the thinking
all the best :cow-wave: Lu
Mind over Matter: in mind I'm Wonderwoman - in matter, well, - don't mind, doesn't matter
User avatar
fibro-lu
UKFM Regular
 
Posts: 1279
Joined: Wed Dec 15, 2010 12:07 pm


Return to Doctors & Health Services

Who is online

Users browsing this forum: No registered users and 1 guest